MAUDE Adverse Event Report: ARTHROCARE CORP. AMBIENT HIPVAC 50 IFS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. AMBIENT HIPVAC 50 IFS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 72290004
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that a non-specific part of the electrode head, presumably the insulation, had come loose and was free in the joint.The piece was removed with the grasping forceps and the procedure was successfully completed without significant delay using a back-up device.No patient injury or other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The returned device, intended for use in treatment, was returned for evaluation.There was a relationship between the returned devices and the reported event.A dhr/batch record review for lot 2027826 finding no discrepancies from released and operating procedures or conditions that could contribute to the event.The review of the complaint history for the associated complaint product found no similar events in the last three years for the involved pn.This complaint will be recorded for tracking and trending purposes.Visual inspection under magnification of the device shows minimal wear on the electrodes with discoloration on the spacer and cap.The insulation on the shaft is in good condition and shrinked but not compromised.There was a crack visual observed on the base of the spacer.The device was returned with not detached spacer parts as reported.The insulation around the shaft is not damaged as reported.There are no manufacturing abnormalities visually observed with the returned wand.Due to the complaint the wand had no functionality and registered an error e-7 when plugged into a known good quantum controller; the fuse resistance was measured to be 1628ohms prior to activation which indicates a blown fuse.The error e-7 was by-passed using a fixture box and the device excites plasma on coag and ablate default/max.Settings as intended; the complaint was verified and the root cause was determined to be associated with the device potentially coming into contact with the boundaries of a metal object such as the slotted cannula.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.No containment or corrective actions are recommended at this time.

Brand Name
AMBIENT HIPVAC 50 IFS
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key9522380
Report Number3006524618-2019-00623
Device Sequence Number459997
Product Code GEI
UDI-Device Identifier00885556614686
UDI-Public00885556614686
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K161481
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/09/2022
Device Model Number72290004
Device Catalogue Number72290004
Device Lot Number2027826
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/19/2019
Initial Date Received by Manufacturer 12/10/2019
Supplement Date Received by Manufacturer03/02/2020
Initial Report FDA Received Date12/26/2019
Supplement Report FDA Received Date03/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1